MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSED PERIP SCREW 5.0MMX30MM STERILE; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC TORNIER PERFORM REVERSED PERIP SCREW 5.0MMX30MM STERILE; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number DWJ730
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Subluxation (4525)
Date of Event 12/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
It was reported that, the patient underwent left reverse shoulder replacement on (b)(6) 2025.Pt experienced a very positive post-op rehab / recovery, demonstrating (according to the surgeon) a full range of motion of his prosthetic shoulder joint, within 6 weeks post-op.Later, patient was riding a push bike (in the early hours of the morning), and fell off, dislocating his left shoulder joint.Unable to be closed reduced.Surgeon decided on a mua, booked for (b)(6) 2025.Joint reduced, under anesthesia, but grossly unstable.Surgeon decided on an open procedure.Tornier flex reversed 0mm tray was removed, along with the tornier reversed insert 39mm/9mm, and a thicker tray (6mm) and (same size) new insert were implanted.On reduction, the joint was still unstable.Surgeon dislocated the joint, removed the new reverse tray / poly insert, and proceeded to explore for further causes of the impingement / instability.More postero-inferior glenoid bone was removed.The (primary) implanted 39mm standard glenosphere was then removed, replaced by a 42mm standard glenosphere.The superior glenoid 30mm screw was found to be loose, and replaced with a 34mm screw.A new 12mm flex reverse tray with a 42mm/9mm retentive insert was then implanted.The joint was reduced, and stable through a full range of motion, except for when in adduction / full external rotation.Surgeon stated that the patient's soft tissue envelop was now "a bit stretched out".The joint capsule was closed, tighter, with this in mind.Multiple tissue specimens were also taken, as a matter of protocol.No other information was provided.
 
Additional Manufacturer Narrative
The reported event could be confirmed based on the available x-ray and formal medical expert opinions.A device inspection was not possible since the affected device was not returned and no other evidence were provided for investigation.Though the explanted device pictures are available, but they are insufficient to perform the inspection.A review of the x-ray by the medical expert stated.The event of shoulder joint dislocation could be confirmed.The dislocation and the loosening of the baseplate screws can be fully explained by the high-energy trauma caused by the fall from the push-bike.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labelling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation and formal medical expert opinion, the root cause is attributed to a patient related issue.The high energy traumatic event associated with the fall from the push bike is the underlying cause of the confirmed shoulder joint dislocation and baseplate screw loosening.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
TORNIER PERFORM REVERSED PERIP SCREW 5.0MMX30MM STERILE
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24067088
Report Number0001649390-2026-00043
Device Sequence Number21399322
Product Code PHX
UDI-Device Identifier00846832091256
UDI-Public(01)00846832091256(11)240828(17)290828(21)AH1728048
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWJ730
Device Lot NumberAH1728
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale